Pain Home > Sprix Overdose

Some of the possible effects of an overdose with Sprix (ketorolac nasal spray) include vomiting, intestinal bleeding, or kidney failure. However, the specific effects will vary, based on how much was taken and whether it was sprayed into the nostrils or taken by mouth. Treatment will likely include pumping the stomach, administering certain medications to induce vomiting, or providing supportive care.

Can You Use Too Much Sprix?

Sprix™ (ketorolac nasal spray) is a prescription medication approved for short-term treatment of moderate to moderately severe pain. It belongs to a group of medications called nonsteroidal anti-inflammatory drugs (NSAIDs). As with any medication, it is probably possible to take too much Sprix.
 
Although the specific effects of a Sprix overdose are unknown, they would likely vary depending on a number of factors, including the Sprix dosage, how it was taken (by mouth or sprayed into the nostrils), and whether it was taken with any other medications or substances.
 

Effects of a Sprix Overdose

At this time, it is not clear exactly what to expect from a Sprix overdose. However, it might be expected to cause symptoms similar to those seen in other NSAID overdose situations. These symptoms could include, but are not limited to:
 
  • Nausea
  • Vomiting
  • Abdominal (stomach) pain
  • Stomach or intestinal bleeding
  • Excessive sleepiness or drowsiness
  • Kidney failure
  • Excessive rapid or deep breathing (hyperventilation)
  • Increased blood pressure (hypertension)
  • Coma.
 

Treatment Options

If the overdose was recent, a healthcare provider may administer certain medicines to induce vomiting, or place a tube into the stomach to "pump" it. Dialysis is not expected to be useful for removing Sprix from the body.
 
Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Sprix overdose may include close monitoring for signs and symptoms of stomach or intestinal bleeding.
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on Sprix.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.